Forum

Pseudo-relapses

This is my first post here. Please be gentle!

I was diagnosed back in 2005 after optic neuritis and some tingling in my feet. It was confirmed with MRI. I was then fast tracked onto beta-interferon, which don’t suit me at all. I had all side effects going as well as site reactions. I came off them in Nov of 2007 to try for our second child.

He was born in Dec 2008. We went on to have our third child in Jan 2011. I finished breastfeeding her at the grand old age of 4 1/2.This has meant that I’ve been pregnant and breastfeeding for around 7+ years. Its kept me well. Really well up until November of last year so I’ve not been on any DMTs.

I’ve had a huge relapse affecting balance and vision starting on 11th Nov. Since then I’ve had two lots of steroids and two MRIs. The first MRI was ordered incorrectly and so was plain and didn’t show anything up. Then I was given oral steroids. Having not seen much of an improvement I was given another MRI, this time with contrast, on 9th Feb after being given IV steroids over three days during the week before.

I went to see my consultant at UHNS this afternoon.

He said my MRI was clear with no active lesions. I did have a relapse back in November but since then have been experiencing a ‘pseudo-relapse’ due to anxiety. I almost feel like I’ve been told to pull myself together. Now don’t get me wrong, I am NOT making any of this up. I’ve been feeling awful. My husband has had to take time off work, I haven’t been able to drive and I’ve generally felt very unwell with many new (to me) symptoms.

I don’t suffer with anxiety as far as I know. I’m usually a very positive person. I hate to be the ‘ill one’. I’ve been pretty down lately but I’d thought that was because I’m so frustrated I can’t do everything I usually do. Thats normal right??

They have said they’d like to start me on a tablet treatment as opposed to Tysabri, probably Tecfidera, which has been mentioned by my nurse. I’m pleased its tablets and not Tysabri. This will be talked through with my MS nurse at my next appointment. Not sure when that will be yet.

Does anyone have any wisdom to share? I’m still unwell.Trying to stay positive but finding it hard when I feel like I’m getting it all wrong. It feels like a kick in the teeth.
Help.

hi littlesaram

pseudo relapses are as nasty to experience as a “proper” relapse.

you have my sympathy.

as far as tecfidera goes, it is a great drug if you can weather the initial side effects.

give it a go, if the side effects are tough for you, come back and post again as there is a weatth of experience and knowledge here.

good luck

carole x